Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 232, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Oct 11, 2006, 7:09 PM EDT for Kanawha County, West Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2006, 7:09 PM EDT (23:09 UTC)
- Expired
- Oct 11, 2006, 7:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Kanawha County, WV
The radar
The Charleston,WV radar (KRLX), 24 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 112309 SVRRLX WVC039-112345- /O.NEW.KRLX.SV.W.0232.061011T2309Z-061011T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 709 PM EDT WED OCT 11 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KANAWHA COUNTY IN WEST VIRGINIA * UNTIL 745 PM EDT * AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHESAPEAKE...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... CEDAR GROVE... GLASGOW AND PRATT... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3824 8165 3803 8147 3825 8124 3842 8129 $$ 13
2 follow-up statements
000 WWUS51 KRLX 112328 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 728 PM EDT WED OCT 11 2006 WVC039-112345- /O.CON.KRLX.SV.W.0232.000000T0000Z-061011T2345Z/ KANAWHA WV- 728 PM EDT WED OCT 11 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR KANAWHA COUNTY... AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PRATT...OR ABOUT 7 MILES NORTHWEST OF MONTGOMERY... MOVING NORTHEAST AT 30 MPH. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3824 8165 3803 8147 3825 8124 3842 8129 $$
000 WWUS51 KRLX 112338 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 738 PM EDT WED OCT 11 2006 WVC039-112348- /O.EXP.KRLX.SV.W.0232.000000T0000Z-061011T2345Z/ KANAWHA WV- 738 PM EDT WED OCT 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR KANAWHA COUNTY EXPIRES AT 745 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE... THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3824 8165 3803 8147 3825 8124 3842 8129 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 3:55 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Oct 11, 3:55 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
355 PM EDT WED OCT 11 2006
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE TO DEVELOP AHEAD AND ALONG A COLD FRONT APPROACHING FROM
THE WEST. THE COLD FRONT WILL ENTER THE SOUTHEAST OHIO THIS EVENING
00-02Z TIME FRAME. CAT POPS ARE FORECAST TONIGHT...SPREADING EAST
AND DECREASING FROM WEST TO EAST TAKING THE PRECIP WITH IT THRU
EARLY THU MORNING. MODELS IN AGREEMENT WITH TIMING OF AN ARCTIC
FRONT EXPECTED TO ENTER THE SOUTHEAST OH AROUND 12Z THU MORNING.
THIS TIMING WILL BRING COOLER THAN GUIDANCE TEMPERATURES ACROSS THE
WEST SECTIONS AND SIMILAR TEMPS ELSEWHERE. AS A RESULT...HIGH OF THU
WILL BE IN THE LOW TO MID 50S.
AN UPPER LEVEL FEATURE /VORTWAVE/ ZIPS ALONG THURSDAY AFTERNOON
AND EVENING...WHICH WILL CAUSE SOME SHOWERS DURING THAT TIME
FRAME...ESPECIALLY FOR THE SOUTHEAST HALF OF THE CWA. TEMPS WILL
BE COLD ENOUGH AT HIGHER ELEVATIONS FOR SNOW TO MIX IN DURING THE
EVENING...BUT WITH VERY LITTLE IF ANY ACCUMULATION.
THE CHANCE FOR FROST IS A TOUGH CALL FOR EARLY FRIDAY
MORNING...WITH THE SET UP GOOD BUT NOT IDEAL. IT WILL TAKE MOST OF
THE NIGHT FOR THE CLOUDS TO CLEAR OUT IN THE HIGHER
ELEVATIONS...AND WHILE A SURFACE RIDGE OF HIGH PRESSURE WILL
BUILD OVER THE CWA...THE ACTUAL HIGH CENTER WILL BE WELL SOUTHWEST
IN OKLAHOMA/ARKANSAS.
I AM CONFIDENT ENOUGH FOR A FREEZE AT THE HIGHER ELEVATIONS /ABOVE
3000 FT/ TO HOIST A FREEZE WATCH FOR POCAHONTAS/RANDOLPH
COUNTIES...BUT HAVE ELECTED TO ONLY MENTION PATCHY FROST IN THE
ZONES FOR THE APPROPRIATE AREAS OF THE REST OF THE CWA. I AM STILL
SOMEWHAT CONCERNED ABOUT THE FAR NORTHWEST ZONES /SE OHIO/...BUT
AM BANKING ON THERE STILL BEING JUST ENOUGH OF A LIGHT STIRRING
WIND. REGARDLESS OF WHAT HAPPENS THURSDAY NIGHT...FRIDAY NIGHT
LOOKS TO BE MUCH MORE IDEAL FOR A KILLING FROST AT HIGH
ELEVATIONS...AND PATCHY FROST FOR MOST OF THE REST OF THE CWA.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
STILL LOTS OF UNCERTAINTY ON THE OVERALL PATTERN EVOLUTION FOR THE
EXTENDED RANGE AS THE MODELS ARE PROVIDING A PLETHORA OF SOLUTIONS.
OVERALL...IT APPEARS THAT THE LARGE EASTERN VORTEX OVER ONTARIO
WILL BEGIN TO LIFT BACK NORTHWARD INTO HUDSON BAY AND HEAD
POLEWARD. THIS WILL ALLOW FOR SOME MODERATE HEIGHT RISES ON
SATURDAY AND SUNDAY. WITH HIGH PRESSURE IN PLACE AT THE
SURFACE...EXPECT DRY WEATHER...BUT TEMPERATURES WILL STILL BE ON
THE COOL SIDE SATURDAY. 850 TEMPERATURES IN THE 0C--2C RANGE WILL
HOLD VALUES IN THE 50S FOR MOST AREAS ON SATURDAY...WITH SOME
WARMING ON SUNDAY AS THE HEIGHTS RISE AND THE FLOW TURNS MORE
SOUTHERLY. COULD SEE SOME INCREASE IN CLOUDS ON SUNDAY AS A WARM
FRONT BEGINS TO DEVELOP TO THE SOUTHWEST AND WARM ADVECTION
INCREASES. HAVE HELD OFF ON ANY POPS AT THIS POINT AS THE SURFACE
WILL BE DRY AND SHOULD TAKE TIME FOR THE LOWER LAYERS OF THE
ATMOSPHERE TO MOISTEN.
FOR MONDAY THROUGH WEDNESDAY...THE TIMING AND EVOLUTION OF THE
PATTERN BECOME MUCH MORE UNCERTAIN. THE DEVELOPMENT OF A RIDGE
OVER THE GULF OF ALASKA SHOULD LEAD TO A TROUGH OVER WESTERN
CANADA AND THE NWRN US. CONSEQUENTLY...DOWN STREAM YOU WILL SEE
HEIGHTS RISING OVER THE EASTERN US AND RIDGE BUILDING OVER THE
SERN US. THE FEATURE THAT IS HARD TO PREDICT AND TIME IS WHEN A
CLOSED LOW OFF THE SRN CA COAST WILL FINALLY GET PICKED UP AND
EJECTED EASTWARD. TYPICALLY...THE MODELS ARE TOO FAST TO EJECT
THESE SYSTEMS SO THE TIMING DETAILS OF THE WEATHER SYSTEM IS VERY
UNCERTAIN. WITH THIS PATTERN EVOLUTION...HAVE GONE WITH THE HPC
PATTERN FOR NOW WHICH COULD LEAD TO A CHANCE FOR SHOWERS MONDAY
THROUGH WEDNESDAY...BUT AGAIN THERE IS LOTS OF UNCERTAINTY HERE.
SO WHILE HAVE GONE WITH A CHANCE OF SHOWERS EACH DAY...THERE WILL
BE PERIODS OF DRY WEATHER MIXED IN AS WELL. FOR
TEMPERATURES...HAVE PLAYED NEAR THE GUIDANCE...BUT COULD SEE
VARIATION HERE AGAIN WITH THE RIDGE BUILDING COULD SEE WARMER
VALUES AS 850 TEMPERATURES PUSH 10-12C.
&&
.PREV DISCUSSION...
/ISSUED 149 PM EDT WED OCT 11 2006/
AVIATION /18Z TO 18Z/...
MODELS DIFFER ON TIMING OF PRECIPITATION AHEAD OF COLD FRONT FROM 18
THRU 00Z. HAVE KEPT SHRA AT HTS...PKB...CKB...AND EKN THRU 20-22Z
PER RADAR AND SATELLITE TREND. LOCAL WRF SHOWS ADDITIONAL SHOWERS
DEVELOPING OVER KY AREA MOVING NORTHEAST ACROSS HTS AND
CRW...SPREADING NORTH AND NORTHEAST TO AFFECT THE NORTHERN SITES BY
LATE AFTERNOON INTO THE EVENING. THESE LATER PRECIP ACTIVITY JUST
AHEAD AND ALONG THE FROPA WHICH IS EXPECTED TO ENTER THE SOUTHEAST
OH AROUND 07Z TONIGHT. NAM/WRF SEEMS TO HAVE A GOOD TIMING WITH THIS
FRONT BRINGING A STRONG TEMPERATURE GRADIENT...AND SHARP WIND
SHIFTING FRO THE WEST AROUND 07Z. HAVE INCLUDED ANOTHER ROUND OF
SHOWERS WITH ISOLATED THUNDERSTORMS POSSIBLE WITH THE FRONT.
RAINFALL ACTIVITY DECREASES WITH THE AFOREMENTIONED FRONT. A
SECOND...FRONT IS EXPECTED TO ENTER THE AREA FROM THE WEST BY THU
12Z...SHIFTING WINDS FROM THE NORTHWEST. RELATIVELY DRIER CONDITIONS
EXPECTED ON THU. HOWEVER...LOW TO MID CLOUDS WILL PERSISTS ON THU.
OVERALL...VFR CONDITIONS EXPECTED. ANY MODERATE TO STRONG SHOWER OR
THUNDERSTORM COULD DROP VIS AND CEILINGS TO MVFR/IFR ALONG THEIR
PATH....ACCOMPANIED BY GUSTY WINDS...SPECIALLY ALONG THE FRONT.
PREV DISCUSSION...
/ISSUED 458 AM EDT WED OCT 11 2006/
SHORT TERM /TODAY AND TONIGHT/...
SHOWERS BREAKING OUT IN PLACE THROUGHOUT MUCH OF THE TN AND OH
VALLEYS...INCLUDING WESTERN PORTIONS OF CWA...IN RESPONSE TO
NORTHWARD MOISTURE TRANSPORT INTERACTING WITH SHORT WAVE
APPROACHING FROM THE W.
WITH WEAK ISENTROPIC LIFT...LOW LEVEL CONVERGENCE AND UPPER
DIVERGENCE OUT AHEAD OF APPROACHING SHORT THAT ORIGINATED FROM SWRN
STATES ARE THE MAIN FORCING MECHANISMS TODAY...WITH CONTRIBUTION
FROM THE MOISTURE TRANSPORT...WHICH ALSO RESULTS IN CLOSE TO A GRAND
OF CAPE TO GO WITH 40 KTS OF FLOW. THUNDERSTORMS WITH GUSTY WINDS
THUS INCLUDED IN THE FORECAST INTO THIS EVENING.
SHORT WAVE PUSHES PACIFIC COLD FRONT THROUGH THE AREA
OVERNIGHT...OUT AHEAD OF ARCTIC FRONT BEING DRIVEN SE BY AMPLIFYING
LONG WAVE TROUGH DIGGING THROUGH THE PLAINS AND MIDWEST. PACIFIC
FRONT DOES HELP PROVIDE FOR BETTER LOW LEVEL CONVERGENCE-UPPER LEVEL
DIVERGENCE COUPLET FOR A TIME THIS EVENING. THE PASSAGE OF THE
FRONT THEN CUTS OFF THE MOISTURE TRANSPORT INTO THIS AREA SO
INTENSITY AND COVERAGE OF PRECIPITATION SHOULD DECREASE MARKEDLY
OVERNIGHT FROM W TO E.
HIGHS TODAY DEPEND ON AMOUNT OF SUNSHINE RESULTING MAINLY FROM
DOWNSLOPE S FLOW OFF THE APPALACHIANS...LEANED MIDDLE TO HIGH SIDE
OF NUMBERS. CLOSEST TO THE MAV ON DAYBREAK LOWS WITH ARRIVAL OF
ARCTIC FRONT JUST PRIOR TO 12Z AS GFS HAS COME IN LINE WITH NAM12
TIMING.
LONG TERM /THURSDAY THROUGH TUESDAY/...
MUCH ADVERTISED POLAR FRONT LOOSING A LOT OF ITS PUNCH WITH THE
ARRIVAL OF NEW MDLS. 00Z NCEP SUITE HAS A GOOD CONSENSUS ON TIMING
AND PLACEMENT OF THE BAROCLINIC ZN AT THE OH RVR ARND DAYBREAK THUR
THEN GETTING THROUGH THE MTNS BY MID MRNG. LLVL THKNSS PACKING
ISNT AS ROBUST AS YDY...THEREFORE NEARLY STEADY TEMPS ARE MORE
APPROPRIATE THAN FALLING DAYTIME TEMPS...AT LEAST IN THE LWR
ELEVATIONS. WIND GUST WONT BE ALL THAT STG EITHER WITH ISALLOBARIC
FLOW RATHER WEAK.
CONTD TREND OF PVS SHIFT WITH FASTER EXODUS OF PCPN THUR EVNG AS
ANTICYCLONIC FLOW KICKS IN. H7-H5 DEFORMATION AXIS SWEEPS THROUGH
THUR AFTN...SO AFT A PD OF DRY WX IN WAKE OF THE POLAR FRONT...POPS
ARE RAMPED BACK UP IN THE AFTN AND EVNG.
SFC WINDS BACK SW THUR NGT ENDING PCPN BY REMOVAL OF THE UPSLOPE
COMPONENT WHILE ADVECTING LWR RH. IF WRN AREAS CLR AS THE NAM-WRF
SAYS THEN A FROST THREAT EXISTS...BUT NOT CONFIDENT ENOUGH TO HOIST
ANY HEADLINES. ANOTHER CONUNDRUM IS FZ POT IN THE NRN MTNS WITH
FCST MINS NR 32F AT DAWN FRI. CLDS DICTATE WHAT THE MIN WL BE AND
FEEL THE SKY SHOULD BE BKN-OVC KEEPING THE MERCURY A LTL HIGHER THAN
GUID...HENCE NO NEED FOR A FZ WATCH. SIMILAR TO SERN OH WL UPDATE
HWO TO MENTION PSBL THREAT. HIGHER ELEVATIONS SHALL SEE A FZ...HWVR
COUNTY WIDE AVG PRECLUDES HEADLINES.
ATMS REALLY DRIES OUT FRI WITH LTL IF ANY CLD CVR DURING THE
DAYLIGHT HRS OUTSIDE THE MTNS. THIS SETS THE STAGE FOR THE COLDEST
NIGHT IN SVRL MONTHS. A KILLING FZ LOOKS IMMINENT IN THE NRN MTNS
AND ACR PORTIONS OF NCNTRL WV FRI NGT/SAT MRNG. A LARGE PORTION OF
THE LLNDS WL SEE FROST AT SUNUP. WKND WL BE DRY AND A GRADUAL WARMUP
IS EXPECTED. H8 WARM SOME 6-8C FM 12Z SAT TO 00 SUN.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FOR WVZ046-047 FROM MIDNIGHT FRIDAY TO 9 AM
FRIDAY.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SHORT TERM...MDP/ARJ
LONG TERM...ESSHazardous weather outlook, Oct 11, 4:20 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 420 PM EDT WED OCT 11 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>019-024>026-120830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE- 420 PM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING...AHEAD OF A STRONG COLD FRONT. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PATCHY FROST IS POSSIBLE BY DAWN EARLY FRIDAY MORNING...BUT A MORE WIDESPREAD FROST IS LIKELY EARLY SATURDAY MORNING. FROST ADVISORIES MAY BE ISSUED IN THE NEAR FUTURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. WVZ020-027>040-120830- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 420 PM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PATCHY FROST IS POSSIBLE BY DAWN EARLY FRIDAY MORNING...BUT A MORE WIDESPREAD FROST IS LIKELY EARLY SATURDAY MORNING. FROST ADVISORIES MAY BE ISSUED IN THE NEAR FUTURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. WVZ046-047-120830- POCAHONTAS-RANDOLPH- 420 PM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FREEZE WATCH HAS BEEN ISSUED FOR EARLY FRIDAY MORNING. A KILLING FREEZE IS EXPECTED ABOVE 3000 FEET ELEVATION. PATCHY FROST IS POSSIBLE BELOW 3000 FEET EARLY FRIDAY MORNING...BUT A MORE WIDESPREAD AND KILLING FROST IS EXPECTED EVEN AT THE LOWER ELEVATIONS OF RANDOLPH AND POCAHONTAS COUNTIES EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MDP
In the hours before
Special weather statement, Oct 11, 5:15 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 515 PM EDT WED OCT 11 2006 KYZ102-105-112145- CARTER KY-LAWRENCE KY- 515 PM EDT WED OCT 11 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GRAYSON LAKE STATE PARK...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WEBBVILLE...DENTON AND GRAYSON. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF A HALF INCH TO AN INCH PER HOUR...CAUSING PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 18
Special weather statement, Oct 11, 5:36 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 536 PM EDT WED OCT 11 2006 KYZ101-103-OHZ087-WVZ005-006-112215- GREENUP KY-BOYD KY-LAWRENCE OH-CABELL WV-WAYNE WV- 536 PM EDT WED OCT 11 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CANNONSBURG...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE RUSH... PRINCESS...NAPLES...COALTON...WESTWOOD AND RUSSELL. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS NEAR ONE HALF OF AN INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 18
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:01 PM EDT | Freeze Watch | RLX | 12 hr | |
| Oct 11, 5:50 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 40 min |
| Oct 11, 6:09 PM EDT | Tornado Warning | RLX | Logan, Mingo | 36 min |
| Oct 11, 6:41 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 34 min |
| Oct 11, 7:47 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 43 min |
| Oct 11, 7:54 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas | 36 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.